advertisement
Question
Posted by: Nats | 2008/06/09

Addicted?

Dear CS

i know you are off tody, so i will wait patiently for your reply on this.

im just going to get straight to the point, i think i may be addicted to Acurate pain tablets (Paracetamol 450mn, Doxylamine Succinate 5mg, Caffeine 30mg, Codeine Phosphate 10mg)

i get theses terrible headaches if i dont take them, and i've tried to take other pain killers but nothing else seems to work. i have an average of 10 -14 tablets aday, and even wake up during the night to have some.

i know i have an 'addictive personallity' as i was addicted to grand-pa powders about a year ago. which just buggered up my tummy. (to the extent that i had to get operated to repir the damage)

i know the tablets are bad for me, but i just cant go with out them.

i also have bipolar, and im sure the tablets effects my moods. i get very down when i dont take the tablets, and if i take the tablets im like zoned out and things dont feel so bad.

i have been given pills by a phyc (psigiater) but i havent seen him in about a year, as i cant affort my medicaton and my sessions with him. current im on Camcolith Abilify and Zopimed.

how do i get myself off these pain pills?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Needs proper direct specialist assessment. Your psychiatrist ought to know all about this, and to help you plan a smooth withdrawal from these tablets.
Of the ingredients, Paracetamol should be no problem, and you can take tabs with pure paracetamol as a pain-killer.
Doxylamine is no analgesic, but a sedative antihistamine, and one could get hooked on it, though I haven't seem many problems with it in that respect. But you could be getting used to using them as a quick way to feel drunk and spaced out.
And Codeine is not available over-the-counter in some countries ( don't try a holiday in Greece taking those tabs with you !) --- it can be constipating, and can lead to dependence problems, as it is related to morphine.
Oberall the extent of your addicion, as you describe it, is alarming, and it needs urgent attention by your shrink, as you could get into significant problems if you just continue this way

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Amanda | 2016/02/06

I have a question please. I only drink 1 Acurate tablet at night...to fall asleep...i'v being drinking this for about 3 years now. If I don't drink it I wake up so many times during the night and then I'm so tired in the morning. Drinking 1 tablet puts me out completely till the next morning. But I do wake up to go to the toilet, but fall asleep right away again.. I also drink a table when i get a headach but it doesnt happen often at all. I drink about 3 litres of water a day. Should I be worried? TIA

Reply to Amanda
Posted by: butterfly007 | 2008/06/10

You have to taper yourself slowly. Whatever you do, do not take paracetamol less than 4 hours apart. Very toxic to your liver. Let us start with 12. Drink 1 tablet less for 3 days. So it will be from tomorrow 11 tablets in 72 hours. Reduce everytime 1 pill for 3 days. It is very slow, so your bocy won't notice it. You will not get anxious, pain and so on. After 7 days after you detoxed and you struggle with cravings, go to your doc. Whatever you do, don't try and get stronger pills. Believe me, you'll get caught up in a cycle of excruciating pain. You can ask any painkiller addict. Good Luck.

Reply to butterfly007

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement